Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 28, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jun 13, 2011, 3:09 PM PDT. It took effect at Jun 14, 2011, 5:00 PM PDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 3:09 PM PDT (22:09 UTC)
- In effect from
- Jun 14, 2011, 5:00 PM PDT
- Expired
- Jun 16, 2011, 8:00 PM PDT
- In force
- 51 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jun 13, 2:33 PM PDT, 36 minutes earlier.
Area forecast discussion, Jun 13, 2:33 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PDT MON JUN 13 2011
.SHORT TERM...HIGH PRESSURE IS BUILDING INLAND TODAY AND TONIGHT
WITH A THERMAL TROUGH BUILDING ALONG THE SOUTHERN OREGON AND
NORTHERN CALIFORNIA COAST. A WEAK RIDGE IS REPLACED BY A
DEVELOPING TROUGH OVER THE AREA TUESDAY NIGHT AND WEDNESDAY.
THEN...A TROUGH PATTERN CONTINUES THROUGH THURSDAY.
TONIGHT AND TUESDAY... HIGH PRESSURE WILL BRING DRY CONDITIONS
TO THE AREA. OVER NIGHT INTO TUESDAY MORNING...A TEMPERATURE
INVERSION WILL ALLOW SOME AREAS OF FROST TO DEVELOP EAST OF THE
CASCADES...MAINLY OVER NORTHERN KLAMATH AND NORTHERN LAKE
COUNTIES. MEANWHILE...THE THERMAL TROUGH WILL BRING INCREASING
NORTHERLY WINDS OVER THE COASTAL WATERS TONIGHT AND TUESDAY AND
MAY ALLOW PARTLY CLEAR CONDITIONS OVER THE SOUTHERN COAST TONIGHT
AND TUESDAY. HOWEVER...NORTH OF CAPE BLANCO EXPECT CONTINUED LOW
CLOUDS WITH CLOUDS SPREADING INLAND INTO THE UMPQUA AND PORTIONS
OF THE ROGUE VALLEY AGAIN TONIGHT AND TUESDAY MORNING. THESE
CLOUDS ARE EXPECTED TO CLEAR TO JUST OFF THE COAST DURING THE LATE
MORNING AND AFTERNOON ON TUESDAY. TEMPERATURES OVER INLAND AREAS
WILL WARM TO NEAR OR JUST BELOW NORMAL TEMPERATURES.
TUESDAY NIGHT INTO WEDNESDAY...ANOTHER WEAK TROUGH CENTERED TO
THE NORTH MOVES INLAND. THIS SYSTEM WILL BRING A MARINE PUSH WITH LOW
CLOUDS SPREADING INLAND FROM THE COAST TO THE SOUTHERN OREGON
CASCADES...AND SOME CLOUDS SPILLING INTO THE EAST SIDE AND INTO
SISKIYOU COUNTY. AREAS OF LIGHT RAIN ARE POSSIBLE AS THE LOW
CLOUDS MOVE INLAND TUESDAY NIGHT INTO WEDNESDAY
MORNING...ESPECIALLY FOR HIGHER TERRAIN FROM THE CASCADES WEST IN
OREGON. DURING THE DAY WEDNESDAY...EXPECT A RETURN TO MOSTLY SKIES
AND DRY CONDITIONS OVER THE AREA. INLAND...DAYTIME HIGHS WILL BE
SLIGHTLY COOLER WEDNESDAY DUE TO THE INFLUENCE OF THE TROUGH.
ALONG THE COAST...THE PRESSURE GRADIENT INCREASES WITH THE THERMAL
TROUGH. THIS WILL ALLOW FOR GUSTY NORTH WINDS ALONG THE COAST AND
OVER THE COASTAL WATERS. NORTHEAST OFFSHORE FLOW MAY ALSO BRING
SLIGHTLY WARMER CONDITIONS TO THE BROOKINGS AREA DUE TO A CHETCO
EFFECT FOR PART OF THE DAY.
WEDNESDAY NIGHT AND THURSDAY MORNING A SOMEWHAT WEAKER MARINE
PUSH IS EXPECTED WITH LOW CLOUDS SPREADING INLAND AGAIN INTO THE
UMPQUA AND INTO PORTIONS OF THE ROGUE VALLEY WITH GRADUAL CLEARING
IN THE LATE MORNING. DURING THE DAY THURSDAY...A LINGERING TROUGH
WILL KEEP HIGH TEMPERATURES SEVERAL DEGREES BELOW NORMAL.
.LONG TERM...FINALLY THE MODELS HAVE COME TO A PRETTY GOOD
CONSENSUS FOR THE EXTENDED (FRI-MON), THUS CONFIDENCE HAS
INCREASED. IN GENERAL, THE EXTENDED LOOKS DRY AND COOLER THAN
NORMAL AND WHERE THE MODELS DIFFER, IT WILL PROBABLY NOT HAVE TOO
MUCH IMPACT ON SENSIBLE WEATHER OVER OUR AREA. THE EXCEPTION TO
THE DRY IDEA WILL BE MAINLY AT THE NORTH COAST AND UMPQUA BASIN
WHERE STRATUS AND FOG WILL BE A GOOD BET ALONG WITH LIGHT SHOWERS
AND/OR DRIZZLE FROM TIME TO TIME.
RIDGING OVER THE MIDDLE OF THE COUNTRY WILL CAUSE THE ENERGY IN THE
NW FLOW TO DIG ACROSS WESTERN NORTH AMERICA TOWARD THE END OF THIS
WEEK. THUS WE START OUT ON FRI WITH A CUTOFF LOW OVER OVER SW CANADA
WITH A TRAILING TROUGH AXIS EXTENDING BACK ACROSS THE PACNW. THE
STRENGTH OF THIS TROUGHING OVER THE PACNW IS OF SOME QUESTION WITH
THE EC GENERALLY BEING STRONGER, BUT EVEN IT HAS BACKED OFF SOME
WITH THE 12Z RUN. THIS WILL CERTAINLY STRENGTHEN THE ONSHORE FLOW
BUT AM NOT GOING TO MAKE ANY ADJUSTMENT TO POPS JUST YET. THIS
TROUGH AXIS SHIFTS EAST ON SAT, BUT YET ANOTHER SHORTWAVE MOVES DOWN
THROUGH THE COOL NW FLOW. HOWEVER, MOST OF THE ENERGY WITH THIS ONE
GOES INTO WA AND THE NORTHERN ROCKIES SO IF WE GET ANY PRECIP, IT
WILL LIKELY BE ALONG THE NORTH COAST. THEN WE ARE LEFT WITH
CONTINUED COOL NORTHWEST FLOW ALOFT AND MOIST ONSHORE FLOW IN THE
LOW LEVELS SUN AND MON. WILL KEEP LOW TO NO POPS THROUGH THIS PERIOD
WITH CONTINUED BELOW NORMAL TEMPERATURES. THERE ARE INDICATIONS OF
STRONGER RIDGING DEVELOPING OVER THE EAST PACIFIC AND PERHAPS PACNW
BY MID NEXT WEEK, BUT WE'VE SEEN THIS BEFORE SO I'D HAVE TO SEE THIS
FOR SEVERAL MORE RUNS BEFORE GETTING EXCITED. -WRIGHT
&&
.AVIATION...THIS AFTERNOON INTO THIS EVENING...VFR WITH LOCAL MVFR
CIGS ALONG THE COAST AND JUST INLAND. WIDESPREAD MVFR CIGS ARE
EXPECTED TO REDEVELOP ALONG THE COAST LATE TONIGHT INTO WEDNESDAY
MORNING. ALSO EXPECT AREAS OF MVFR CIGS TO DEVELOP INLAND LATE
TONIGHT INTO TUESDAY MORNING FOR THE UMPQUA AND ROGUE
VALLEYS...INCLUDING KRBG AND KMFR. ELSEWHERE VFR WILL CONTINUE
THROUGH TUESDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 5 PM
PDT TUESDAY FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 5 PM TUESDAY TO 11 PM PDT WEDNESDAY
FOR PZZ376.
GALE WARNING FROM 5 PM TUESDAY TO 11 PM PDT WEDNESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 5 PM PDT TUESDAY FOR PZZ376.
CCHazardous weather outlook, Jun 13, 2:43 PM PDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT MON JUN 13 2011 ORZ030-031-141500- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 243 PM PDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY IS IN EFFECT BEGINNING AT 3 AM PDT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FROST ADVISORY IS IN EFFECT UNTIL 8 AM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:34 AM PDT | Gale Watch | MFR | 12 hr | |
| Jun 13, 3:34 AM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Jun 13, 3:34 AM PDT | Small Craft Advisory for Winds | MFR | 4 days | |
| Jun 13, 3:34 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 4 days | |
| Jun 13, 2:29 PM PDT | Frost Advisory | MFR | Klamath, Lake | 18 hr |
| Jun 13, 3:09 PM PDT | Gale Warning | MFR | 3 days |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.